Dynamical systems arising from elliptic curves

D'AMBROS, Paula, EVEREST, Graham, MILES, Richard and WARD, Thomas (2000). Dynamical systems arising from elliptic curves. Colloquium Mathematicum, 84-85 (1), 95-107.

Full text not available from this repository.
Official URL: https://arxiv.org › math


We exhibit a family of dynamical systems arising from rational points on elliptic curves in an attempt to mimic the familiar toral automorphisms. At the non-archimedean primes, a continuous map is constructed on the local elliptic curve whose topological entropy is given by the local canonical height. Also, a precise formula for the periodic points is given. There follows a discussion of how these local results may be glued together to give a map on the adelic curve. We are able to give a map whose entropy is the global canonical height and whose periodic points are counted asymptotically by the real division polynomial (although the archimedean component of the map is artificial). Finally, we set out a precise conjecture about the existence of elliptic dynamical systems and discuss a possible connection with mathematical physics.

Item Type: Article
Departments - Does NOT include content added after October 2018: Faculty of Social Sciences and Humanities > Department of Teacher Education
Page Range: 95-107
Depositing User: Richard Miles
Date Deposited: 26 Jan 2018 12:10
Last Modified: 18 Mar 2021 16:30
URI: https://shura.shu.ac.uk/id/eprint/17243

Actions (login required)

View Item View Item


Downloads per month over past year

View more statistics